Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 122, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 10, 2018, 2:29 AM CDT for Marion County, Missouri. It took effect at Oct 10, 2018, 7:41 AM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 2:29 AM CDT (07:29 UTC)
- In effect from
- Oct 10, 2018, 7:41 AM CDT
- Expired
- Oct 10, 2018, 7:58 PM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
863
WGUS43 KLSX 100729
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
229 AM CDT Wed Oct 10 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
South Fabius River near Taylor
North River at Palmyra
.This Flood Warning is a result of 1 to 2 inches of precipitation the
past 24 hours and near 1 inch forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-110728-
/O.NEW.KLSX.FL.W.0121.181010T1200Z-181013T0524Z/
/TAYM7.1.ER.181010T1200Z.181011T1200Z.181012T0524Z.NO/
229 AM CDT Wed Oct 10 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the South Fabius River near Taylor
* from this morning to late Friday night.
* At 1:30 AM Wednesday the stage was 8.1 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this morning and
crest near 11.5 feet by tomorrow morning. The river is forecast to
fall below flood stage by early Friday morning.
* Impact: At 11.0 feet...Both banks begin to overflow low level
farmlands.
* Impact: At 10.5 feet...County Road 117 northwest of Philadelphia
floods.
* Impact: At 10.2 feet...The river begins flooding the right bank
just downstream of the County Road 319 bridge at the gage.
* Impact: At 10.1 feet...Marion County Road 310 begins flooding just
west of the east end of the road, the intersection with County Road
365.
* Impact: At 9.5 feet...Flood Stage. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
South Fabius River
Taylor 9.5 8.14 9.5 11.5 8.6 5.1 3.3
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$
MOC127-110728-
/O.NEW.KLSX.FL.W.0122.181010T1541Z-181012T0030Z/
/PALM7.1.ER.181010T1541Z.181010T1800Z.181011T0030Z.NO/
229 AM CDT Wed Oct 10 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* from this morning to Thursday evening.
* At 1:31 AM Wednesday the stage was 7.5 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
morning and crest near 14.5 feet by this afternoon. The river is
forecast to fall below flood stage by this evening.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
North River
Palmyra 13.0 7.48 10.6 9.7 5.7 4.3 4.1
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$3 follow-up statements
842
WGUS43 KLSX 101247
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
747 AM CDT Wed Oct 10 2018
...Observed Flooding Changed from Minor to Moderate Severity for the
following river in Missouri...
North River at Palmyra
...Forecast flooding changed from Minor to Moderate severity for the
following river in Missouri...
North Fabius River near Ewing
.This Flood Warning is a result of 1-3 inches of rainfall over the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-111247-
/O.EXT.KLSX.FL.W.0119.000000T0000Z-181013T1942Z/
/EWNM7.2.ER.181010T0510Z.181011T0600Z.181012T1942Z.NO/
747 AM CDT Wed Oct 10 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The North Fabius River near Ewing
* Until Friday afternoon.
* At 6:46 AM Wednesday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is forecast.
* The river is forecast to crest near 14.5 feet late tonight
* Impact: At 14.0 feet...Left bank begins to flood near Monticello.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
North Fabius River
Ewing 11.0 11.04 14.5 11.9 9.3 7.6 6.4
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC127-111247-
/O.EXT.KLSX.FL.W.0122.181010T1241Z-181012T0205Z/
/PALM7.2.ER.181010T0850Z.181010T1130Z.181011T0205Z.NO/
747 AM CDT Wed Oct 10 2018
...Observed flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The North River at Palmyra
* Until late this evening.
* At 6:30 AM Wednesday the stage was 16.8 feet.
* Flood stage is 13.0 feet.
* The river is currently cresting near 16.8 feet and is forecast to
fall back below flood stage late this evening.
* Impact: At 17.1 feet...Agricultural land along the left bank begins
flooding near the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
North River
Palmyra 13.0 16.84 10.1 5.7 4.3 4.1 4.1
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$093
WGUS83 KLSX 101544
FLSLSX
Flood Statement
National Weather Service St Louis MO
1044 AM CDT Wed Oct 10 2018
...The flood warning continues for the following rivers in
Missouri...
Middle Fabius River near Ewing
South Fabius River near Taylor
North River at Palmyra
.This Flood Warning is a result of 1-3 inches of rainfall over the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-111543-
/O.EXT.KLSX.FL.W.0122.000000T0000Z-181012T0133Z/
/PALM7.2.ER.181010T0850Z.181010T1800Z.181011T0133Z.NO/
1044 AM CDT Wed Oct 10 2018
The Flood Warning continues for
The North River at Palmyra
* Until late this evening.
* At 9:31 AM Wednesday the stage was 17.2 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is forecast.
* The river is forecast to crest near 17.5 feet early this afternoon,
before falling back below flood stage late this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
North River
Palmyra 13.0 17.18 9.9 5.6 4.3 4.1 4.1
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$
MOC111-111543-
/O.EXT.KLSX.FL.W.0120.000000T0000Z-181012T0325Z/
/EWMM7.1.ER.181010T0416Z.181010T1015Z.181011T0325Z.NO/
1044 AM CDT Wed Oct 10 2018
The Flood Warning continues for
The Middle Fabius River near Ewing
* Until this evening.
* At 9:30 AM Wednesday the stage was 13.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall back below flood stage this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
Middle Fabius River
Ewing 12.0 13.36 10.8 8.9 7.5 6.3 5.3
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MOC127-111543-
/O.EXT.KLSX.FL.W.0121.000000T0000Z-181012T1030Z/
/TAYM7.1.ER.181010T0711Z.181010T1215Z.181011T1030Z.NO/
1044 AM CDT Wed Oct 10 2018
The Flood Warning continues for
The South Fabius River near Taylor
* Until late tonight.
* At 9:30 AM Wednesday the stage was 11.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river crested near 11.5 feet earlier this morning and is forecast
to fall back below flood stage late tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
South Fabius River
Taylor 9.5 11.35 9.4 7.2 4.9 3.6 3.2
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$863
WGUS83 KLSX 110058
FLSLSX
Flood Statement
National Weather Service St Louis MO
758 PM CDT Wed Oct 10 2018
...The flood warning is cancelled for the following rivers in
Missouri...
North River at Palmyra
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-110128-
/O.CAN.KLSX.FL.W.0122.000000T0000Z-181012T0133Z/
/PALM7.2.ER.181010T0850Z.181010T1530Z.181010T2017Z.NO/
758 PM CDT Wed Oct 10 2018
The Flood Warning is cancelled for
the North River at Palmyra.
* At 7:30 PM Wednesday the stage was 9.7 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 3:17 PM Wednesday.
* The river will continue falling to 5.0 feet by Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
North River
Palmyra 13.0 9.71 7.4 5.0 4.3 4.1 4.1
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 10, 12:29 AM CDT, 2 hours earlier.
Area forecast discussion, Oct 10, 12:29 AM CDT, 2 hours before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1229 AM CDT Wed Oct 10 2018 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 336 PM CDT Tue Oct 9 2018 Main concern in the short term continues to be the strong cold front that will slide through the region late tonight through Wednesday. Latest HRRR is beginning to come into better agreement with what is actually happening over region as of 20z. Ahead of system, scattered showers and thunderstorms are developing in a moderately unstable environment with surface based CAPES in excess of 1500 J/kg and effective bulk shear 30+ kts over portions of central/northeast Missouri as of 20z. This initial round of activity is more diurnally driven so should see showers and storms diminish a bit towards sunset. However, the break in activity will not be long as more significant storms develop along prefrontal trof over central Missouri after 02z Wednesday and track east through forecast area during the late evening and early morning hours. There will be plenty of instability and shear late into the evening for a few strong to severe thunderstorms over portions of central/northeast Missouri as well as west central Illinois. SPC has kept this area in a slight risk with the main threat being damaging winds, though isolated tornadoes and large hail are possible. Then another round of activity to fire along main cold front after 08z Wednesday over western Missouri and track eastward through forecast area during the day on Wednesday. With progressive nature of system, rainfall amounts will remain below flash flood criteria, though could see between half an inch and an inch of rainfall through Wednesday afternoon before system exits region. As for temperatures, another mild night tonight with lows only in the mid to upper 60s. On Wednesday, highs will be in the upper 60s to upper 70s, with steady or falling temperatures during the afternoon hours most locations. Byrd .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 336 PM CDT Tue Oct 9 2018 Strong surface ridge to build into region Wednesday night with scattered showers exiting region. Ridge will usher in much colder air with lows in the upper 30s to upper 40s Wednesday night. Highs on Thursday will only be in the low 50s to low 60s, which are 10 to 15 degrees below normal for this time of year. By Thursday night, even colder temperatures can be expected with lows in the mid 30s to low 40s. This cold air combined with little or no winds and clear skies could allow for the formation of patchy frost across northern portions of forecast area. However, confidence is low as a quick moving shortwave to approach region towards daybreak on Friday, so should see increasing clouds. Left out mention of patchy frost for now. Upper level shortwave to slide through region on Friday undercutting surface ridge. Even though moisture will be limited, isolated/ scattered showers will develop by midday and slide quickly east through forecast area, exiting by early Friday evening. Beyond that, better chances of rain will move into the region Saturday evening and persist through Sunday night before exiting Monday morning. Still some differences in timing, strength and duration of the rain for the weekend as a southern stream shortwave slides through region just south of forecast area Saturday night through Sunday morning and a northern stream system slides through region Sunday night. No major changes to ongoing forecast at this time. Below normal temperatures to persist through remainder of forecast period. Byrd && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1211 AM CDT Wed Oct 10 2018 A line of showers with a few embedded thunderstorms continues to move slowly east through central and northeast Missouri into east central Missouri and west central Illinois. This slow progression eastward is expected to continue through the rest of the night and into Wednesday. Heavy showers embedded in the line will be capable of intermittently dropping visibility and ceilings to IFR. However, think flight conditions will generally stay MVFR with the line of showers. Most guidance fills in low ceilings after 12Z ahead of the cold front with heights down below 2000 feet. The front will move through from east to west from around 15Z in central Missouri to around 20-22Z. There should be a general improvement to VFR during the afternoon after FROPA. Southerly flow ahead of the front will turn sharply to the west after the front passes. SPECIFICS FOR KSTL: The line of showers moving into east central Missouri will likely be to the terminal by 08-09Z. There are a few embedded thunderstorms which will be capable of reducing visibilities to IFR levels, and ceilings could drop below 2000 feet in these storms as well. More shower activity is expected in the morning with ceilings dropping below 2000 feet ahead of the front. Latest guidance has the cold front moving through the terminal between 18-19Z, and other than a stray shower that should be the end of the precip. Ceilings should begin rising behind the front as well and I expect VFR flight conditions by late afternoon or early evening. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 44 60 41 58 / 20 0 0 10 Quincy 39 54 36 52 / 10 0 0 40 Columbia 39 56 37 54 / 0 0 0 50 Jefferson City 41 58 38 57 / 0 0 0 40 Salem 45 59 39 58 / 40 0 0 10 Farmington 44 61 40 59 / 20 0 0 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 9, 3:53 PM CDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 353 PM CDT Tue Oct 9 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 353 PM CDT Tue Oct 9 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms will become likely by tonight as a strong cold front approaches. Isolated to scattered severe storms are possible tonight, particularly across central and northeast Missouri and west central Illinois. The main threat will be damaging winds, but large hail and isolated tornadoes may also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance of thunderstorms will continue on Wednesday. Isolated severe storms will be possible across portions of southwestern Illinois during the morning hours. The main threat will be damaging winds. Major river flooding is forecast on portions of the Mississippi River beginning as soon as Wednesday and continuing through the upcoming weekend as a result of previously fallen rain. See the appropriate Flood Warning or Flood Statement for specific details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:34 AM CDT | River Flood Warning | LSX | Lewis | 9 hr |
| Oct 10, 1:34 AM CDT | River Flood Warning | LSX | Lewis | 54 hr |
| Oct 10, 2:29 AM CDT | River Flood Warning | LSX | Marion | 30 hr |
| Oct 10, 1:48 PM CDT | River Flood Warning | LSX | Cole, Osage | 7 days |
| Oct 10, 3:24 PM CDT | River Flood Warning | LSX | Lewis | 25 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.